Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Prednisone effect on T cells
Aug 30, 2005

Hi, Dr. Conway, I would appreciate your advice: on prednisone for 4 months, my T cells have gone way up, CD4's well above normal and CD8's too. My WBC is at 6. Doesn't prednisone typically suppress T cells and cause high WBC's? Or is there a rebound of Lymphs and T cells when one tapers down prednisone to alternate day therapy? I'd appreciate your help in understanding this...I mean, my CD4's are 1,850 and CD8's 1,360 and this is weird! (they were trending higher before, while on prednisone).

Thank you very much

Response from Dr. Conway

Prednisone is a funny drug, that can often have contradictory effects as it has many non-specific and poorly understood effects. As reported in the medical literature in the past (J Infect Dis 2003;188:531-536), if it is given with IL-2 (a drug which causes significant increases in CD4 counts itself), it may blunt the rise in CD4 that would otherwise be expected.

However, if there is some inflammation or other process that is keeping the CD4 count down and you give prednisone, the CD4 count may then increase. In some ways, it actually depends on why you are taking the prednisone. If this condition is contributing to your CD4 count being lower, I would expect your CD4 count to rise on prednisone.



Previous
Re: Tolerability in the future
Next
animal testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement